On Osgood theorem in Banach spaces

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)


Let $X$ be a real Banach space, $\omega:[0,+\infty)\to\R$ be an increasing continuous function such that $\omega(0)=0$ and $\omega(t+s)\leq\omega(t)+\omega(s)$ for all $t,s\in[0,+\infty)$. By the Osgood theorem, if $\int_{0}^1\frac{dt}{\omega(t)}=\infty$, then for any $(t_0,x_0)\in R\times X$ and any continuous map $f: R\times X\to X$ and such that $\|f(t,x)-f(t,y)\|\leq\omega(\|x-y\|)$ for all $t\in R$, $x,y\in X$, the Cauchy problem $\dot x(t)=f(t,x(t))$, $(t_0)=x_0$ has a unique solution in a neighborhood of $t_0$ . We prove that if $X$ has a complemented subspace with an unconditional Schauder basis and $\int_{0}^1\frac{dt}{\omega(t)}
Original languageEnglish
Pages (from-to)87-98
Number of pages12
JournalMathematische Nachrichten
Publication statusPublished - 2003

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'On Osgood theorem in Banach spaces'. Together they form a unique fingerprint.

Cite this